Non-PORC behaviour of a class of descendant p-groups

Author: 

Du Sautoy, M
Vaughan-Lee, M

Publication Date: 

1 July 2012

Journal: 

Journal of Algebra

Last Updated: 

2020-11-01T06:45:48.357+00:00

Volume: 

361

DOI: 

10.1016/j.jalgebra.2012.03.038

page: 

287-312

abstract: 

We prove that the function f(p) enumerating the number of immediate descendants of order p 10 of G p is not PORC (Polynomial On Residue Classes), where G p is the p-group of order p 9 defined by du Sautoy's nilpotent group encoding the elliptic curve y 2=x 3-x. This has important implications for Higman's PORC conjecture. © 2012 Elsevier Inc..

Symplectic id: 

333935

Submitted to ORA: 

Not Submitted

Publication Type: 

Journal Article